Jump to content
Mental Support Community

Why a change of medication?


Recommended Posts

As a lot of you are aware, I have been going through a stressful time in my life!

I have had a lot of support throughout this time form members on this site, and would like to thank all of you. I am not putting all my eggs in one basket, as of yet, as I feel this is to soon. But... Am on my way to recovery! I don't know what I would of done without people like you lot on here?

Even though I am feeling a lot better in my mental state, I would like to discuss my treatment, and if anyone has had this form of treatment? I believe, this is only temporary?

I was on numerous medication before I had a relapse and got put on the AT RISK REGISTER for my own sake. I suffer from Manic Depression (Bipolar), Insomnia, Anxiety, Panic Attacks etc. I am also on B12 Injections, every three months as well as Blood Pressure Tablets.

Because of how low I relapsed, they took me of all medication apart from B/P Tablets & RISPERIDONE That I have to take of a night. They have put me on a injection that I have to have every two weeks!

Can anyone tell me why they have ceased my medication throughout the day and why they have put me on injections every two weeks. I believe that the medication that I take of a night is to top up and try and help me sleep, which is a load of pooh! Also, how long I will be on these injections before I go back to my medication that I was on before? If I ever do?

Any input on this would be much appreciated!

Link to comment
Share on other sites

Hi Paula,

I will try to help a bit with what i do know about meds and things!

I am on B12 injections every few months because i suffer from B12 deficiecy.

If they have put you on the at risk register, you may find that is why they have changed one of your medications to injection form. It may never be an issue but some doctors that i have come across when i have been in hospital like to be prepared incase a patient was to refuse to take medication. I have never had that and i am in the U.K,so i don't know your system. i could be completely wrong but could that be a possibility ?!

Are they thinking of trying some new medications soon ? could they be waiting for other medication to be out of your system first? If your not sure ask them ! I always try to make sure when it comes to my meds that i know exactly whats going on, i have to. If they try to take me off meds to change me on to new ones i have to go into hospital generally. I become too unwell!

Link to comment
Share on other sites

Hi Tracey

I too live in the UK.

Hi Paula,

I will try to help a bit with what i do know about meds and things!

I am on B12 injections every few months because i suffer from B12 deficiecy.

If they have put you on the at risk register, you may find that is why they have changed one of your medications to injection form. It may never be an issue but some doctors that i have come across when i have been in hospital like to be prepared incase a patient was to refuse to take medication. I have never had that and i am in the U.K,so i don't know your system. i could be completely wrong but could that be a possibility ?!

Are they thinking of trying some new medications soon ? could they be waiting for other medication to be out of your system first? If your not sure ask them ! I always try to make sure when it comes to my meds that i know exactly whats going on, i have to. If they try to take me off meds to change me on to new ones i have to go into hospital generally. I become too unwell!

They haven't only changed one medication. They have took me off three lots of medication. I am also in the middle of changing medications to try and find some suitable ones. I wouldn't mind but... they had only just put me on some Anti psychotic drugs ARIPIPRAZOLE (ABILIFY) to try me on. I had only been taking them for about 3 wks when they stopped them. I must admit though... That since having this injection, it has released a lot of energy! I feel the need to be doing something all the time? But... I have experienced itchiness with them, as though something is crawling all over me, & gave me a blocked up nose! This has got to have something to do with the injection.

Thanks for your reply. I will ask the next time I see my Doctor or Psychiatrist or Therapist.

Link to comment
Share on other sites

Thank you Kaudio, I am trying & yes, I do feel tons better! I don't know what it is that is in this injection but... It sure does calm me down, a hell of a lot! Do you think that there trying to tell me something... Like... I was getting uncontrollable or something?

I would also like to take this opportunity to apologize and Thank you Kaudio for everything you've done for me. The pooh I gave you, I'm sorry, I'm not trying to make excuses but... That wasn't me!

Link to comment
Share on other sites

Hi Cathy (mscat), nice to hear from you!

mscat Paula,

no idea why the Dr's have stopped the meds? I'd be talking to them though. You deserve to know what they are doing and why. How come it was not explained to you when the changes occured? This would be upsetting to me as well.

Cathy

I am not sure but... I think it was an alternative to go back into hospital, which I refused to do! Also, I was not keeping up with my meds as I should. I was taking them but... forgetting them as well!

Thank you for your concern, however, I thought that someone else might of been through this change, and could of explained things to me clearly? The reason I didn't ask in the first place was... I wanted just to stay at home and though that if I queried this then... they would of put me back in hospital, whether I wanted to or not?

Thank you anyway Cathy.

Link to comment
Share on other sites

Paula,

It is my biggest concern as well , to be placed in a Hospital! Makes sense to me. Hang in there > Hope things are going to be ok for you. Sorry that I could not help you with the med. Ques . different country , and Different Diagnoses.

Cathy

Link to comment
Share on other sites

Hi Cathy (mscat)

Paula,

It is my biggest concern as well , to be placed in a Hospital! Makes sense to me. Hang in there > Hope things are going to be ok for you. Sorry that I could not help you with the med. Ques . different country , and Different Diagnoses.

Cathy

You have helped tremendously! Just by replying to my post has helped me more than you could ever imagined, Thank you Cathy! I wish you well!

Link to comment
Share on other sites

I am just inquiring whether anyone has ever been took off their medication and had to have injections like I have. I would like to hear of anyone who has, as it would help me considerably. Also, if anyone knows of any information regarding this situation and why I have been put on injections and took off medication, in the first place?

Thank you!

Link to comment
Share on other sites

Hi Paula,

I've been on a little reseach mission and this is a little of what i have managed to find!

Risperidone is quite usefull for helping with thinking, emotions, behaviour and perception.

In injection form it is longer acting ( apparently,so what i have read anyway )

It can last over several weeks. The injection releases a little of the drug to start with and then about 2 or more weeks later the release of the drug increases. It may however be needed to be given every couple of weeks over some time!

One of the reasons they give risperidone in injection form, can be if you sometimes have a problem remembering to take your meds or there may be a possibility that you could take too many by mistake!

It could also be that they are trying to adhere to your wishes of trying to stay out of hospital! As they know that you are definately taking your medication, they know you are taking care of your medication needs and for now have no other reason to pressure you into going into hospital!

My husband has to do my meds at the mo because i can end up taking too many. I forget that i've already taken mine, i'm just about staying out at the mo!

I don't know if that is of any help?

HUGS, Tracey

Link to comment
Share on other sites

There is no need to apologize, paula. Whatever issues that may have come between us have already been settled. Besides, I too wish to give you my thanks. Your passion comes through in your posts, and I admire that about you. To know that you are feeling better is wonderful.

Take good care of yourself.

Link to comment
Share on other sites

Hi Kaudio

kaudio There is no need to apologize, paula. Whatever issues that may have come between us have already been settled. Besides, I too wish to give you my thanks. Your passion comes through in your posts, and I admire that about you. To know that you are feeling better is wonderful.

Take good care of yourself.

Thank you too Kaudio, that means a lot to know!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...